Old-Age Behaviour of Cylindrical and Spherical Nonlinear Waves: Numerical and Asymptotic Results

Hammerton, PW and Crighton, DG (1989) Old-Age Behaviour of Cylindrical and Spherical Nonlinear Waves: Numerical and Asymptotic Results. Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences, 422 (1863). pp. 387-405. ISSN 1364-5021

Full text not available from this repository. (Request a copy)

Abstract

Asymptotic and numerical analyses are presented for the nonlinear evolution of cylindrical and spherical acoustic waves subject to thermoviscous dissipation. Old-age asymptotic solutions of generalized Burgers equations are obtained for initially discontinuous profiles. These solutions and the underlying asymptotic structure are completely validated by the numerical results. For cylindrical geometry the numerical analysis supplements the asymptotic analysis by providing numerical amplitude coefficients that were previously undetermined.

Item Type: Article
Faculty \ School: Faculty of Science > School of Mathematics
Related URLs:
Depositing User: Vishal Gautam
Date Deposited: 12 Sep 2011 10:41
Last Modified: 28 Mar 2019 00:58
URI: https://ueaeprints.uea.ac.uk/id/eprint/26721
DOI: 10.1098/rspa.1989.0036

Actions (login required)

View Item